I am a 26-year-old female who was diagnosed with papillary thyroid cancer two years ago. I have since had my thyroid completely removed and underwent two doses of radioactive iodine-131. My endocrinologist has me on a high dosage of Levothyroxine (150 MCG) as part of my cancer treatment. My T4 is 1.56 and my TSH is 0.02 It has been nine months since my last dose of radiation and my endocrinologist told me I could try to get pregnant. My husband and I have been trying for several months but aren't having any luck. I told my endocrinologist at our last visit but he refuses to lower the dosage of Levothyroxine insisting that it will not affect my fertility. My husband and I have one child that we conceived before I was diagnosed with thyroid cancer, so I know we are both capable of having a child. However, I'm worried that my high dosage of Levothyroxine is preventing me from conceiving. Are my TSH levels too low to conceive? How will this high dosage of medication affect my fertility?
The low TSH (hyperthyroidism) may be influencing conception rates -- if there is NO evidence of persistent/recurrent PTC (pap thy cancer) then it is reasonable to let the TSH drift up to around 0.2 -- again this depends on the status of the PTC. Of course, there may be other issues at work. The I-131, however, typically does not cause infertility
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.